Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 119, NWS Atlanta, GA

June 15, 2010Carroll County, Heard County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2010, 4:48 PM EDT for Carroll County, Heard County, Georgia. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2010, 4:48 PM EDT (20:48 UTC)
Expired
Jun 15, 2010, 5:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Carroll County, GA, Heard County, GA

The radar

The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 5:02 PM EDTTSTM WND DMG2 E Ephesus, GATREE DOWN
Jun 15, 5:02 PM EDTHAIL 0.752 E Ephesus, GA
Jun 15, 5:07 PM EDTTSTM WND DMG5 Nw Centralhatchee, GA2 TREES DOWN WITH POWERLINES AT ROOSTERVILLE RD AND GUM CREEK AIRPORT RD.
Jun 15, 5:07 PM EDTHAIL 0.755 Nw Centralhatchee, GAHAIL AT ROOSTERVILLE AND GUM CREEK AIRPORT ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WUUS52 KFFC 152048
SVRFFC
GAC045-149-152130-
/O.NEW.KFFC.SV.W.0119.100615T2048Z-100615T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CARROLL COUNTY IN NORTHWEST GEORGIA
  NORTHERN HEARD COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 530 PM EDT

* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  EPHESUS...MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTRALHATCHEE...ROOPVILLE AND CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3364 8502 3346 8490 3344 8493 3345 8498
      3342 8501 3340 8500 3338 8500 3329 8525
      3335 8529 3348 8531
TIME...MOT...LOC 2048Z 241DEG 10KT 3337 8525

$$
2 follow-up statements
198 
WWUS52 KFFC 152107
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT TUE JUN 15 2010

GAC045-149-152130-
/O.CON.KFFC.SV.W.0119.000000T0000Z-100615T2130Z/
HEARD GA-CARROLL GA-
507 PM EDT TUE JUN 15 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN CARROLL AND NORTHERN HEARD COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ROOSTERVILLE...MOVING NORTHEAST AT 10 MPH.

ANOTHER SEVERE THUNDERSTORM WAS DEVELOPING IN SOUTHEASTERN CARROLL 
COUNTY...JUST SOUTH OF CLEM. THIS THUNDERSTORM WILL ALSO BE CAPABLE 
OF PRODUCING QUARTER-SIZED HAIL AND DAMAGING WIND GUSTS...ALONG WITH 
FREQUENT CLOUD-TO-GROUND LIGHTNING.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYUS...
CENTRALHATCHEE...PLANT WANSLEY...LOWELL...CLEM...ROOPVILLE AND
CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3364 8502 3346 8490 3344 8493 3345 8498
      3342 8501 3340 8500 3338 8500 3329 8525
      3335 8529 3348 8531
TIME...MOT...LOC 2106Z 241DEG 10KT 3339 8520

$$



19
415 
WWUS52 KFFC 152126 RRA
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT TUE JUN 15 2010

GAC045-149-152135-
/O.EXP.KFFC.SV.W.0119.000000T0000Z-100615T2130Z/
HEARD GA-CARROLL GA-
526 PM EDT TUE JUN 15 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL AND NORTHERN 
HEARD COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 PM EDT...

AT 521 PM EDT...STRONG THUNDERSTORMS CONTINUED ACROSS SOUTHERN 
CARROLL COUNTY...BUT ARE NO LONGER DETECTED TO BE SEVERE. FREQUENT 
CLOUD-TO-GROUND LIGHTNING...SMALL HAIL...WIND GUSTS TO 40 MPH...AND 
VERY HEAVY RAIN WILL CONTINUE ACROSS SOUTHERN CARROLL COUNTY NEAR 
CLEM FOR ANOTHER 30 MINUTES OR SO.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3364 8502 3346 8490 3344 8493 3345 8498
      3342 8501 3340 8500 3338 8500 3329 8525
      3335 8529 3348 8531
TIME...MOT...LOC 2125Z 241DEG 10KT 3342 8514

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:01 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 15, 4:01 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT TUE JUN 15 2010

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE ATMOSPHERE IS BECOMING EXTREMELY UNSTABLE THIS AFTERNOON WITH
LAPS ANALYSIS MLCAPES AROUND 3000-4000 J/KG IN VERY WEAK SHEAR
ENVIRONMENT. ALONG WITH PRECIPITABLE WATER NEAR 2 INCHES AND DELTA
THETA-E AROUND 30K...THE RESULT IS A PRETTY CLASSIC PULSE STORM
ENVIRONMENT. STORMS HAVE BEEN SLOW TO DEVELOP OVER GEORGIA THIS
AFTERNOON...CLOSEST TO THE CENTER OF THE SUBTROPICAL HIGH. THE 12Z
FFC SOUNDING SHOWED H5 TEMPS ONLY A COUPLE DEGREES WARMER THAN
BMX...ENOUGH ONLY TO DELAY STORM DEVELOPMENT FOR A FEW HOURS.
EXPECT FAIRLY VIGOROUS CONVECTION TO DEVELOP THIS AFTERNOON AND
EVENING. LITTLE CHANGE IN THE SYNOPTIC SCALE PATTERN OVER THE NEXT
FEW DAYS WITH THE MOIST TROPICAL AIRMASS REMAINING IN
PLACE...THOUGH THE UPPER RIDGE DRIFTS A BIT TO OUR WEST. A COASTAL
TROUGH BECOMES A BIT BETTER DEFINED WEDNESDAY AND THURSDAY WHICH
SHOULD LEAD TO DIURNAL THUNDERSTORM ACTIVITY ALONG THE SEA-BREEZE
AND WEAK NORTHWEST FLOW SHORTWAVES STARTING TO CROSS GEORGIA
SHOULD LEAD TO STORMS ELSEWHERE ACROSS THE FORECAST AREA...IN
SPITE OF SLIGHTLY LESS INSTABILITY OVER THE NEXT COUPLE DAYS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UPPER LEVEL RIDGE REMAINS OVER THE SOUTHERN PLAINS AND LOWER
MISSISSIPPI VALLEY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
THE BERMUDA HIGH CONTINUES TO NOSE INTO FLORIDA/GEORGIA FROM THE
EAST...WITH US REMAINING ON THE VERY WARM AND MUGGY WESTERN
PERIPHERY OF THE HIGH. EXPECT AT LEAST SCATTERED THUNDERSTORMS
EACH DAY...MAINLY OF THE AFTERNOON AND EVENING VARIETY.

RRH

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  94  71  95  70 /  30  30  30  30  20
ATLANTA         75  93  74  92  70 /  30  40  30  40  20
BLAIRSVILLE     70  88  68  89  64 /  30  40  30  30  20
CARTERSVILLE    69  93  69  92  67 /  30  40  30  40  20
COLUMBUS        76  96  74  92  73 /  30  40  30  40  20
GAINESVILLE     73  93  72  92  70 /  30  40  30  30  20
MACON           74  95  73  94  72 /  30  30  30  40  20
ROME            73  93  71  93  67 /  30  40  30  40  20
PEACHTREE CITY  72  93  70  92  68 /  30  40  30  40  20
VIDALIA         76  96  75  93  74 /  40  30  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
GREENE...HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE...
PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Jun 15, 6:01 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EDT TUE JUN 15 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
601 AM EDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA. VERY HOT CONDITIONS EXPECTED THIS
AFTERNOON ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA.

.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE SOUTHEAST...
BUT WILL BEGIN TO WEAKEN AND SLIDE SLIGHTLY EAST TODAY. THIS WILL
ALLOW ADDITIONAL MOISTURE TO MOVE UP INTO THE REGION. WEAK
SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE PERIPHERY OF THE
RIDGE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN. IN
ADDITION...HEAT INDICES ARE EXPECTED TO CLIMB TO NEAR 105 DEGREES
THIS AFTERNOON...GENERALLY ALONG AND SOUTH OF A LINE FROM
COLUMBUS...TO COVINGTON...TO ATHENS.

.DISCUSSION...
THE HOT...HUMID AIRMASS WILL CONTINUE TO DOMINATE THE SOUTHEAST FOR
THE NEXT COUPLE OF DAYS. CAPE VALUES WILL INCREASE TO OVER 2000
DURING THE AFTERNOON. THE INSTABILITY ALONG WITH THE SLIGHTLY
WEAKENED UPPER RIDGE WILL ALLOW THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AND EVENING. THUNDERSTORMS ARE GENERALLY EXPECTED TO
REMAIN BELOW SEVERE LIMITS DUE TO THE SUPPRESSING EFFECTS OF THE
RIDGE. AS TEMPERATURES CLIMB...HEAT INDICES ARE EXPECTED TO REACH
105 DEGREES OR HIGHER ACROSS CENTRAL AND PORTIONS OF NORTH
GEORGIA. WITH THESE VERY HOT CONDITIONS...HEAT-RELATED ILLNESSES
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 15, 2:18 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT TUE JUN 15 2010

GAZ097-151900-
218 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN LAURENS COUNTY UNTIL 300 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING NEAR DUBLIN...MOVING SOUTHEAST AT 15
MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 15, 2:26 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT TUE JUN 15 2010

GAZ016-151900-
226 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN WHITE COUNTY UNTIL 300 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER QUALATCHEE LAKE THE THUNDERSTORM. THE
THUNDERSTORM WAS DRIFTING EAST-SOUTHEAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 15, 3:37 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT TUE JUN 15 2010

GAZ066-152015-
337 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WESTERN
TROUP COUNTY UNTIL 415 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING BETWEEN LONG CANE AND CANNONVILLE.
THESE THUNDERSTORMS ARE DEVELOPING ON OUTFLOW FROM STRONG
THUNDERSTORMS TO THE WEST NEAR FIVE POINTS ALABAMA. LITTLE MOVEMENT
HAS BEEN INDICATED WITH THIS ACTIVITY.

THIS THUNDERSTORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 15, 4:16 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT TUE JUN 15 2010

GAZ079-080-091-152045-
416 PM EDT TUE JUN 15 2010

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNCTION CITY...MOVING NORTHEAST AT 10 MPH.

THIS IS THE STRONGEST OF SEVERAL STORMS...AND HAS THE POTENTIAL TO
PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND
WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TAYLOR...MARION AND TALBOT
COUNTIES THROUGH 445 PM EDT. SEVERAL OTHER STORMS ARE FORMING IN
THESE COUNTIES AND ARE CAPABLE OF INCREASING AND PRODUCING WIND
GUSTS TO 40 MPH AND DIME SIZED HAIL.  SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE FIVE POINTS...MARION
ESTATES...OAKLAND...MAUK...CHARING...GENEVA...JUNCTION CITY...WESLEY
CHURCH...HOWARD...FICKLING MILL...CARSONVILLE...BUTLER...BIG LAZER
CREEK WMA...BALDWINVILLE AND PO BIDDY CROSSROADS.
Special weather statement, Jun 15, 4:25 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT TUE JUN 15 2010

GAZ006-152115-
425 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN FANNIN COUNTY UNTIL 515 PM EDT...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGDON. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS THUNDERSTORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING
AND HEAVY RAIN. PONDING OF WATER AND BRIEF LOCALIZED FLOODING IN
LOW-LYING AREAS CAN BE EXPECTED. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 15, 4:33 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT TUE JUN 15 2010

GAZ001-002-011-152100-
433 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
CHATTOOGA...DADE AND WALKER COUNTIES UNTIL 500 PM EDT...

AT 430 PM EDT/330 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF STRONG THUNDERSTORMS SPREADING INTO
DADE...WALKER...AND CHATTOOGA COUNTIES FROM NORTHEAST ALABAMA. THE
THUNDERSTORMS WERE LOCATED FROM TRENTON...TO CENTER POST...TO NEAR
CLOUDLAND...TO 8 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING
NORTHWEST AT 5 MPH.

FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS. THE STRONGEST THUNDERSTORMS WILL ALSO BE
CAPABLE OF PRODUCING 1/4 TO 1/2 INCH-DIAMETER HAIL AND WIND GUSTS TO
45 MPH.  RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:07 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton38 min
Jun 15, 3:45 PM EDTSevere Thunderstorm WarningFFCTroup45 min
Jun 15, 4:18 PM EDTSevere Thunderstorm WarningFFCJones, Twiggs, Wilkinson42 min
Jun 15, 4:38 PM EDTSevere Thunderstorm WarningFFCDade, Walker37 min
Jun 15, 4:42 PM EDTSevere Thunderstorm WarningFFCTaylor48 min
Jun 15, 4:50 PM EDTSevere Thunderstorm WarningFFCTalbot40 min
Jun 15, 5:01 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton44 min
Jun 15, 5:08 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson37 min
Jun 15, 5:11 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk49 min
Jun 15, 5:16 PM EDTSevere Thunderstorm WarningFFCFloyd44 min
Jun 15, 5:20 PM EDTSevere Thunderstorm WarningFFCDodge25 min
Jun 15, 5:29 PM EDTSevere Thunderstorm WarningFFCCarroll46 min
Jun 15, 5:59 PM EDTSevere Thunderstorm WarningFFCLaurens46 min
Jun 15, 6:05 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Jun 15, 6:07 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette38 min
Jun 15, 6:13 PM EDTSevere Thunderstorm WarningFFCDouglas47 min
Jun 15, 6:19 PM EDTSevere Thunderstorm WarningFFCGilmer41 min
Jun 15, 6:26 PM EDTSevere Thunderstorm WarningFFCGwinnett49 min
Jun 15, 6:27 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox33 min
Jun 15, 6:30 PM EDTSevere Thunderstorm WarningFFCMacon30 min
Jun 15, 6:31 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton44 min
Jun 15, 6:41 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen49 min
Jun 15, 7:00 PM EDTSevere Thunderstorm WarningFFCSpalding45 min
Jun 15, 7:11 PM EDTSevere Thunderstorm WarningFFCEmanuel29 min
Jun 15, 7:14 PM EDTFlash Flood WarningFFCCobb, Fulton4 hr
Jun 15, 7:25 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren35 min
Jun 15, 7:29 PM EDTSevere Thunderstorm WarningFFCHall, Jackson46 min
Jun 15, 7:35 PM EDTSevere Thunderstorm WarningFFCButts40 min
Jun 15, 7:44 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, White46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.